Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 57, NWS Green Bay, WI

September 21, 2012

NWS Green Bay, WI issued this small craft advisory at Sep 21, 2012, 3:41 PM CDT. It took effect at Sep 22, 2012, 7:00 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2012, 3:41 PM CDT (20:41 UTC)
In effect from
Sep 22, 2012, 7:00 AM CDT
Expired
Sep 23, 2012, 9:22 AM CDT
In force
26 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WHUS73 KGRB 212041
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT FRI SEP 21 2012

...GUSTY NORTHWEST WINDS SATURDAY...

.LOW PRESSURE WILL MOVE FROM NORTHWEST TO SOUTHEAST WISCONSIN TONIGHT
AND BRING GUSTY NORTHWEST WINDS AFTER DAYBREAK SATURDAY.

LMZ521-522-541>543-220445-
/O.NEW.KGRB.SC.Y.0057.120922T1200Z-120923T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
341 PM CDT FRI SEP 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 30 KTS SATURDAY MORNING
  WITH GUSTS TO 35 KTS BY AFTERNOON.

* WAVES...WAVES BUILDING TO 3 TO 5 FT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
910 
WHUS73 KGRB 220148
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
848 PM CDT FRI SEP 21 2012

...GUSTY NORTHWEST WINDS SATURDAY...

.LOW PRESSURE WILL MOVE FROM NORTHWEST TO SOUTHEAST WISCONSIN
TONIGHT AND BRING GUSTY NORTHWEST WINDS AFTER DAYBREAK SATURDAY.

LMZ521-522-541>543-221000-
/O.CON.KGRB.SC.Y.0057.120922T1200Z-120923T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
848 PM CDT FRI SEP 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT
SATURDAY...

* WINDS...NORTHWEST WINDS WILL INCREASE TO 30 KTS SATURDAY 
  MORNING WITH GUSTS TO 35 KTS BY AFTERNOON. 

* WAVES...WAVES BUILDING TO 3 TO 5 FT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
726 
WHUS73 KGRB 220924
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
424 AM CDT SAT SEP 22 2012

...GUSTY NORTHWEST WINDS EXPECTED TODAY AND TONIGHT...

.A STORM SYSTEM PASSING SOUTH OF THE AREA WILL GENERATE GUSTY
NORTHWEST WINDS AS IT PULLS AWAY FROM THE AREA. THE STRONGEST
WINDS ARE EXPECTED TO BE IN THE VICINITY OF THE NORTHERN PART OF
THE DOOR PENINSULA.

LMZ521-541-221730-
/O.EXT.KGRB.SC.Y.0057.120922T1200Z-120923T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
424 AM CDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY...

* NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED TODAY. WINDS WILL
  SLOWLY DIMINISH LATE TONIGHT. 

* WAVES WILL REACH 3 TO 5 FEET FOR THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-221730-
/O.CON.KGRB.SC.Y.0057.120922T1200Z-120923T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
424 AM CDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY. 

* WAVES WILL REACH 2 TO 4 FEET FOR THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
123 
WHUS73 KGRB 221446
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
946 AM CDT SAT SEP 22 2012

...GUSTY NORTHWEST WINDS EXPECTED TODAY AND TONIGHT...

.A STORM SYSTEM PASSING SOUTH OF THE AREA WILL GENERATE GUSTY
NORTHWEST WINDS AS IT PULLS AWAY FROM THE AREA THIS AFTERNOON. THE
STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY OF THE NORTHERN
PART OF THE DOOR PENINSULA.

LMZ521-541-222300-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
946 AM CDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED TODAY. WINDS WILL 
  SLOWLY DIMINISH LATE TONIGHT. 

* WAVES WILL REACH 3 TO 5 FEET FOR THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-222300-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
946 AM CDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY.

* WAVES 2 TO 4 FEET THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
706 
WHUS73 KGRB 222052
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
352 PM CDT SAT SEP 22 2012

...GUSTY NORTHWEST WINDS EXPECTED TONIGHT AND SUNDAY MORNING...

.A STORM SYSTEM OVER OHIO WILL CONTINUE TO GENERATE GUSTY NORTHWEST
WINDS AS IT PULLS AWAY FROM THE AREA TONIGHT. THE STRONGEST WINDS
ARE EXPECTED TO BE IN THE VICINITY OF THE NORTHERN PART OF THE DOOR
PENINSULA.

LMZ521-541-230500-
/O.EXT.KGRB.SC.Y.0057.000000T0000Z-120923T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
352 PM CDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT SUNDAY...

* NORTHWEST WINDS 15 TO 25 KTS. GALE FORCE GUSTS TO 35 KTS EARLY
  TONIGHT. WINDS WILL SLOWLY DIMINISH LATE TONIGHT.

* WAVES 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-230300-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
352 PM CDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH DURING THE LATE
  EVENING. 

* WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
227 
WHUS73 KGRB 230158
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
858 PM CDT SAT SEP 22 2012

...GUSTY NORTHWEST WINDS EXPECTED TONIGHT AND SUNDAY MORNING...

.A STORM SYSTEM OVER THE EASTERN GREAT LAKES WILL CONTINUE TO GENERATE
GUSTY NORTHWEST WINDS AS IT PULLS AWAY FROM THE AREA TONIGHT. THE
STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY OF THE NORTHERN
PART OF THE DOOR PENINSULA.

LMZ521-541-231000-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
858 PM CDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY...

* NORTHWEST WINDS 15 TO 25 KTS. 

* WAVES 2 TO 4 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ522-542-543-230300-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
858 PM CDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* NORTHWEST WINDS DIMINISHING TO 10 TO 15 KTS DURING THE LATE
  EVENING. 

* WAVES 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
497 
WHUS73 KGRB 230327
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1027 PM CDT SAT SEP 22 2012

...GUSTY NORTHWEST WINDS EXPECTED TONIGHT AND SUNDAY MORNING...

.A STORM SYSTEM OVER THE EASTERN GREAT LAKES WILL CONTINUE TO
GENERATE GUSTY NORTHWEST WINDS AS IT PULLS AWAY FROM THE AREA
TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY
OF THE NORTHERN PART OF THE DOOR PENINSULA.

LMZ522-542-543-230430-
/O.EXP.KGRB.SC.Y.0057.000000T0000Z-120923T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1027 PM CDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

SUSTAINED WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

LMZ521-541-231130-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1027 PM CDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY...

* NORTHWEST WINDS 15 TO 25 KTS WITH HIGHER GUSTS..

* WAVES 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
858 
WHUS73 KGRB 230857
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
357 AM CDT SUN SEP 23 2012

...GUSTY NORTHWEST WINDS EXPECTED TONIGHT AND SUNDAY MORNING...

.A STORM SYSTEM EXITING THE REGION WILL CONTINUE TO GENERATE
GUSTY NORTHWEST WINDS AS IT PULLS AWAY FROM THE AREA TODAY. THE
STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY OF THE NORTHERN
PART OF THE DOOR PENINSULA.

LMZ521-541-231700-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
357 AM CDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED.

* WAVES OF 3 TO 5 FEET ARE EXPECTED.

* AFTER A LULL IN THE WINDS LATE TODAY AND TONIGHT...WINDS WILL
  INCREASE SHARPLY FROM THE WEST TO SOUTHWEST ON MONDAY. SOME GALE
  FORCE GUSTS ARE POSSIBLE DURING THE AFTERNOON. A SMALL CRAFT
  ADVISORY WILL LIKELY BE NEEDED FOR MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
049 
WHUS73 KGRB 231422
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
922 AM CDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

.THE SMALL CRAFT ADVISORY FOR PORTIONS OF LAKE MICHIGAN AND THE
BAY OF GREEN BAY HAS BEEN CANCELLED AS WINDS AND WAVES HAVE FALLEN
BELOW HAZARDOUS LEVELS.

LMZ521-541-231530-
/O.CAN.KGRB.SC.Y.0057.000000T0000Z-120923T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
922 AM CDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

EXPECT WEST WINDS AT 10 TO 15 KTS AND 1 TO 3 FOOT WAVES FOR THE
REST OF THE DAY.

$$

WOLF

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 2:46 PM CDT, 55 minutes earlier.

Area forecast discussion, Sep 21, 2:46 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT FRI SEP 21 2012

.SHORT TERM...TONIGHT AND SATURDAY. MAIN FORECAST CONCERNS REMAIN
TIMING AND LOCATION OF PRECIP...PRECIP TYPE...THUNDER CHANCES...
CLOUDS AND TEMPS.

SUBSIDENCE BEHIND THIS MORNINGS SHORTWAVE ALLOWED FOR THE SHOWER
ACTIVITY TO COME TO AN END THIS MORNING...AND ALLOW FOR SOME
SUNSHINE TO BREAK OUT. DAYTIME HEATING AND COLD AIR ALOFT HAS LED
TO MOSTLY CLOUDY SKIES THIS AFTERNOON...WITH SCATTERED SHOWERS
DEVELOPING OVER MAINLY NORTHERN WI...AIDED BY WEAK SHORTWAVE
ENERGY CROSSING ACROSS THE NORTH. THIS WEAK SHORTWAVE WILL CONTINUE
TO PRODUCE SCATTERED SHOWERS LATE THIS AFTERNOON AND EVENING.
STEEPENING LAPSE RATES...WEAK INSTABILITY...AND UPPER SUPPORT
FROM THE SHORTWAVE COULD KICK OFF A FEW THUNDERSTORMS FOR THE
REMAINDER OF THE AFTERNOON AND EVEN INTO THE EARLY EVENING AS
WELL. HAIL/GRAUPEL WILL REMAIN A THREAT IN ANY STORM OR HEAVIER
SHOWER WITH FREEZING LEVELS REMAINING LOW.

A MORE POTENT SHORTWAVE WILL DIVE DOWN FROM CANADA LATE THIS
EVENING. MODELS STILL NOT IN COMPLETE AGREEMENT WITH THE LOCATION
OF THIS FEATURE...BUT THE MAJORITY TAKE IT FROM NW WI TO SW WI BY
SATURDAY MORNING. STRONGEST FORCING LOOKS TO PASS OVER CENTRAL AND
SW WI...SO WILL CONTINUE WITH HIGHER POPS OVER CENTRAL WI. SOME
DYNAMICAL COOLER COULD BRIEFLY COOL THE COLUMN ENOUGH TO GET SOME
SNOW TO THE SURFACE ACROSS CENTRAL WI WITH THE SHORTWAVE...SO WILL
ADD A CHANCE OF SNOW SHOWERS. OVER THE NORTH...SOUNDINGS SHOW A
SMALL CHANCE OF SOME SNOWFLAKES TO MIX IN AS THE COLUMN COOLS...SO
WILL CONTINUE THE MENTION OF LIGHT SNOW THERE. SOME ICE PELLETS
ARE ALSO POSSIBLE WITH SOUNDINGS SHOWING SOME INSTABILITY BELOW
700MB...BUT WILL HOLD OFF A MENTION...AS SNOW MENTION SHOULD
COVER. ONCE SHORTWAVE MOVES AWAY...SOME DRYING IN THE MID-LEVELS
COULD LEAD TO SOME DRIZZLE. WILL LET CHANCE OF SHOWERS HANDLE THAT
THREAT. LAKE EFFECT ACTIVITY WILL CRANK UP ACROSS NORTH CENTRAL WI
DURING THE DAY...SO WILL KEEP HIGHER POPS THERE. CYCLONIC FLOW
CONTINUES TO DOMINATE ON SATURDAY...WITH AN UPPER JET CROSSING THE
STATE. WILL CONTINUE WITH CHANCE POPS FOR MOST LOCATIONS. SOME
MIXING COULD CONTINUE ACROSS THE NORTH.

ANOTHER CHILLY NIGHT IS EXPECTED ACROSS THE NORTH...EVEN WITH
PRECIP CHANCES AND CLOUDS. MAINLY MID AND UPPER 30S ARE
EXPECTED...BUT A FEW SPOTS OF DIP INTO THE LOWER 30S FOR PART OF
THE NIGHT. BELOW NORMAL TEMPS WILL CONTINUE ON SATURDAY...WITH
TEMPS STRUGGLING TO GET INTO THE MID 40S...AND UPPER 50S SOUTH AND
EAST.

.LONG TERM...SAT NGT THRU NXT FRI. AMPLIFIED FLOW THRU THE WEEKEND
IS STILL EXPECTED TO FLATTEN A BIT EARLY NXT WEEK AS A WRN CONUS
WEAKENING UPR RDG SHIFTS EAST AND HELPS TO NUDGE THE E-CNTRL UPR
TROF NEWD INTO ONTARIO/QUEBEC. THIS PATTERN SHIFT WL BRING A DRIER/
WARMER WEATHER REGIME TO NE WI WITH LITTLE PROSPECT FOR PCPN AND
TEMPS WARMING TO AROUND SEASONAL NORMALS.

ONE LAST SHORTWAVE IS FCST TO DIVE SE TOWARD THE BASE OF THE STRONG
UPR TROF SAT NGT. THE PROJECTED PATCH OF THIS SHORTWAVE IS ROUGHLY
FROM WRN LK SUPERIOR THRU NRN LOWER MI WHICH PLACES NE WI ON THE
WRONG SIDE OF THE TRACK (BETTER FORCING TO BE ALONG/NORTH OF THE
SHORTWAVE)...THUS PERHAPS ONLY DOOR COUNTY MAY GET CLIPPED BY A FEW
SHWRS. MAIN FOCUS FOR ANY PCPN WL BE LK EFFECT OVER NRN WI AS
DELTA-T VALUES REMAIN IN THE MID TO UPR TEENS AND WINDS ARE ALMOST
PERFECT (NW). TEMPS SHOULD BE COLD ENUF TO INTRODUCE A RAIN/SNOW
MIX OR EVEN SOME GRAUPEL AT TIMES. GROUND IS STILL TOO WARM FOR
ACCUMULATIONS...BUT WOULD NOT RULE OUT A TENTH OF TWO ON GRASSY
SURFACES AFTER MIDNIGHT. LASTLY...FLIRTED WITH A FREEZE WATCH FOR
CNTRL WI AS CLEARING SKIES/RELATIVELY LIGHT SURFACE WINDS/COOL AIR
MASS ALLOW FOR TEMPS TO DROP INTO THE LOWER 30S. HOWEVER...A 20-25
KT BOUNDARY LAYER WIND MAY PROVIDE ENUF MIXING TO PREVENT A FREEZE...
THUS HAVE CONTINUED TO MENTION AREAS OF FROST WITHOUT A HEADLINE.
LATER SHIFTS MAY NEED TO AT LEAST ISSUE AN ADVY IF CONDITIONS REMAIN
THE SAME.

LK EFFECT PCPN IS FCST TO START WINDING DOWN ON SUNDAY AS HI PRES TO
OUR WEST BUILDS INTO THE WRN GREAT LKS. THE CORE OF THE UPR TROF IS
ALSO EXPECTED TO SHIFT EAST SO THE AIR MASS ALOFT WL NOT BE QUITE AS
COOL AS SAT...THUS LITTLE IF ANY CHC FOR INSTABILITY SHWRS TO POP UP.
EXPECT TO SEE A MOSTLY SUNNY TO PARTLY CLOUDY SKY BY SUNDAY AFTERNOON
BUT TEMPS WL REMAIN WELL BLO NORMAL WITH THE NORTH BEING LUCKY TO HIT
50 DEGS.

THE CENTER OF THE HI PRES MOVES SE TOWARD THE OHIO RIVER VALLEY SUNDAY
NGT WITH CLEAR SKIES ANTICIPATED. ONCE AGAIN...FROST/FREEZE CONDITIONS
WL COME DOWN TO THE BOUNDARY LAYER WINDS WHERE MDLS CONT TO INDICATE
A 20 TO 30 KT GRADIENT. EVEN THO TEMPS WL AGAIN SETTLE INTO THE LOWER
TO MIDDLE 30S (WARMER LAKESIDE)...THE AMOUNT OF FROST IS STILL UP-IN-
THE-AIR. THEREFORE...WL AGAIN GO WITH AREAS OF FROST OVER MOST OF THE
FCST AREA AND LET LATER SHIFTS EVALUATE THE NEED FOR ANY HEADLINES.
AS HIGH PRES HEADS TOWARD THE ERN CONUS ON MON...NW FLOW ALOFT WL SEND
A CANADIAN CDFNT SWD INTO NRN SECTIONS OF THE GREAT LKS BY 00Z TUE.
THE MAIN STORY FOR MON WL BE THE GUSTY SW WINDS AS THE PRESSURE
GRADIENT TIGHTENS BETWEEN THE RETREATING HI PRES AND A STRONG AREA OF
LOW PRES NEAR JAMES BAY. THESE SW WINDS WL USHER WARMER AIR INTO WI
AS 8H TEMPS SURGE UPWARD TO AROUND +10C. LOOK FOR MAX TEMPS TO RESPOND
BY REACHING NEAR NORMAL READINGS WHICH WL BE ABOUT A 10 DEG JUMP FROM
SUNDAY'S HI TEMPS.

THE CDFNT SAGS SWD INTO CNTRL WI MON NGT AND ALL BUT EXTREME SE WI ON
TUE. INITIALLY...THERE IS LITTLE MOISTURE FOR THE FNT TO USE FOR PCPN
DEVELOPMENT MON NGT...THUS NO POPS FOR MON NGT. BY TUE...A WEAK
SHORTWAVE TROF IS PROGGED TO MOVE FROM THE CNTRL PLAINS TO THE MO
VALLEY AND PULL SOME GULF MOISTURE TOWARD SRN WI. AT THIS TIME...IT
APPEARS THAT THE CDFNT WL ALREADY BE SOUTH OF THE FCST AREA BEFORE
ANY LOW-LEVEL MOISTURE ARRIVES...THUS HAVE KEPT THE FCST DRY ON TUE.
PRE-FRONTAL WARMING SHOULD STILL ALLOW TEMPS TO REACH CLOSE TO NORMAL
VALUES TUE...BUT READINGS COULD START TO FALL TUE AFTERNOON IN THE
NORTH AS COOLER AIR BEGINS TO OVERSPREAD THE REGION. ANOTHER CHILLY
NGT EXPECTED OVER NE WI TUE NGT AS ANOTHER AREA OF HI PRES BEGINS TO
BUILD SE FROM MANITOBA. WL NEED TO WATCH FOR FROST POTENTIAL OVER THE
NORTH...BUT THERE MAY BE ENUF BOUNDARY LAYER WIND TO KEEP MOST FROST
AT BAY. OTHERWISE...WED LOOKS TO BE A MOSTLY SUNNY AND COOLER DAY WITH
MAX TEMPS RANGING FROM 55 TO 60 NORTH...60 TO 65 CNTRL/E-CNTRL WI.

AS THIS HI PRES SETTLES OVER THE UPR MS VALLEY/WRN GREAT LKS WED NGT...
A MORE WIDESPREAD FROST IS EXPECTED WITH SOME LOCATIONS IN THE NORTH
AGAIN FLIRTING WITH THE FREEZING MARK. HAVE LOWERED MIN TEMPS ABOUT
3 TO 5 DEGS FROM THE PREVIOUS FCST AND HAVE ADD FROST TO THE FCST.
ANOTHER MOSTLY SUNNY DAY ON TAP FOR THU WITH TEMPS RECOVERING A BIT
AS THE CORE OF THE COOLER AIR SHIFTS EWD. THE HI PRES STARTS TO SLIDE
EAST BY THU NGT AND THIS LEADS THE DOOR OPEN FOR A SHORTWAVE TROF TO
MOVE ALONG THE OLD CDFNT THRU THE MIDWEST WITH THE NRN EDGE OF PCPN
REACHING TOWARD CNTRL WI. THERE IS STILL CONSIDERABLE MDL DEBATE AS
TO HOW FAR NORTH THIS PCPN BAND WL BE ABLE TO GET...THUS HAVE KEPT
PCPN OUT OF THE FCST FOR NOW.
&&

.AVIATION...MAINLY MVFR CIGS ARE EXPECTED ACROSS FAR NORTHERN WI
THIS AFTERNOON AND EVENING...WITH VFR/MVFR CIGS ACROSS THE REST OF
THE AREA. SHOWERS WILL CONTINUE TO DEVELOP THIS AFTERNOON AS A
WEAK UPPER LEVEL DISTURBANCE CROSSES THE REGION. A THUNDERSTORM IS
ALSO POSSIBLE...ESPECIALLY ACROSS NORTHERN WI...HOWEVER CHANCES
TOO LOW TO INCLUDE IN THE TAFS. A STRONGER UPPER LEVEL DISTURBANCE
WILL DROP SOUTH ACROSS THE AREA OVERNIGHT...BRINGING ANOTHER
CHANCE FOR SHOWERS. THE LOW/MID LEVELS OF THE ATMOSPHERE MAY BE
COOL ENOUGH FOR SOME OF THE RAIN SHOWERS TO MIX WITH SLEET/ICE
PELLETS AT TIMES ACROSS FAR NORTHERN WI...BUT WILL NOT MENTION
IN THE RHI TAF AT THIS TIME. THE CHANCE FOR SHOWERS PERSISTS INTO
SATURDAY...HOWEVER CIGS/VSBYS SHOULD REMAIN MAINLY VFR...WITH A
FEW HIGH-END MVFR CIGS POSSIBLE. THE THREAT FOR A LITTLE MIXED
PRECIP OVER FAR NORTHERN WI WILL CONTINUE AS WELL.

BERSCH
&&

.MARINE...WILL HOIST A SMALL CRAFT ADVISORY FOR SATURDAY MORNING
THROUGH SATURDAY EVENING AS NW WINDS GUST TO AROUND 30 KTS. WILL
CONTINUE TO MENTION WATERSPOUTS IN THE HWO...BUT HOLD OFF ANY
MENTION IN THE NEARSHORE. OFFSHORE WINDS WILL KEEP THE BEST CHANCE
FOR WATERSPOUTS OVER THE OPEN WATERS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BERSCH/KALLAS
Hazardous weather outlook, Sep 21, 3:09 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CDT FRI SEP 21 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
309 PM CDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE INTO EARLY EVENING. ANY STORMS
THAT FORM WILL PROBABLY PRODUCE SMALL HAIL. SMALL HAIL IS EVEN
POSSIBLE WITH SOME OF THE STRONGER SHOWERS THAT DEVELOP...EVEN IF
THEY DO NOT GENERATE ANY LIGHTNING AND THUNDER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

FROST AND FREEZING TEMPERATURES ARE POSSIBLE OVER MUCH OF THE
AREA NEXT WEEK...ESPECIALLY OVER THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

LMZ521-522-541>543-222015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
309 PM CDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF WATERSPOUTS
TONIGHT. THE MOST FAVORABLE CONDITIONS WILL BE FARTHER EAST OVER
THE OPEN WATERS OF THE LAKE...BUT WATERSPOUTS ARE STILL POSSIBLE
OVER THE NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

GUSTY NORTHWEST WINDS WILL RESULT IN CONDITIONS HAZARDOUS TO
SMALL CRAFT SATURDAY INTO SUNDAY. CONDITIONS WILL REMAIN FAVORABLE
FOR THE FORMATION OF WATERSPOUTS THROUGH SATURDAY...MAINLY OVER
THE OPEN WATERS.

WINDS ARE FORECAST TO BECOME SOUTHWEST ON MONDAY AND INCREASE
THROUGH THE DAY. THIS WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL
CRAFT.

BERSCH/AK

In the hours before

Local storm report, Sep 21, 1:21 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
121 PM CDT FRI SEP 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             CLINTONVILLE            44.61N 88.75W
09/21/2012  M0.25 INCH       WAUPACA            WI   TRAINED SPOTTER

&&

ASHLEYW

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.